MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 6 FR TL POWERPICC SOLO NURSE FULL WITH MI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 6 FR TL POWERPICC SOLO NURSE FULL WITH MI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 3396108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebq0918 showed five other similar product complaint(s) from this lot number.The complaints for this lot number (rebq0918) have been reported from the same facility.Device not returned, at this time.
 
Event or Problem Description
It was reported by the facility that they have had six picc's break where the connector is, they stated it appeared to be cracking.One sample to be returned.This file addresses patient one.No patient injury was reported.On (b)(6)2017 - facility reported use of chlorehexadine and places swabcaps on the picc lumens.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The white solo connector cap contained a longitudinally-aligned crack which traversed the length of the cap.The luer threads appeared normally formed and undamaged.The cap crack was forced open at bas in order to inspect the inner fracture surface.Microscopic examination of the fracture surfaces revealed two voids within the wall of the connector.The fracture surfaces, outside the voids, were rough and granular in nature.The void within the connector, and apparent brittle nature of the break, suggest that this issue may be related to the manufacturing or molding process of the white cap.The sample was sent to the manufacturing facility for further review.Manufacturing evaluation the complaint for ¿valve cracked¿ is confirmed according the evaluation the sample received which showed valve part cracked of the lumen white; showed three bubbles within valve, maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.An internal event was opened for the tracking of this issue.A lot history review (lhr) of rebq0918 showed five other similar product complaint(s) from this lot number.The complaints for this lot number (rebq0918) have been reported from the same facility.
 
Event or Problem Description
It was reported by the facility that they have had six picc's break where the connector is, they stated it appeared to be cracking.One sample to be returned.This file addresses patient one.No patient injury was reported.6/26/2017 - facility reported use of chlorehexadine and places swabcaps on the picc lumens.

Brand Name
6 FR TL POWERPICC SOLO NURSE FULL WITH MI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6685929
Report Number3006260740-2017-00972
Device Sequence Number10774059
Product Code LJS
UDI-Device Identifier00801741028397
UDI-Public(01)00801741028397
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number3396108
Device Catalogue Number3396108
Device Lot NumberREBQ0918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1